Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Expert Opinions Please on My ADD/BPII Med Cocktail

Posted by PsychoSage on March 14, 2004, at 13:48:59

In reply to Re: Expert Opinions Please on My ADD/BPII Med Cocktail, posted by PsychoSage on March 14, 2004, at 9:52:03

here is an excerpt from something that reminded me of your thread:

For years, the dogma was that stimulants should be avoided for bipolar patients because they will cause mania. Although mood charting sometimes reveals that stimulants will promote cycling, they may occasionally be quite effective in bipolar depression as an adjunct to a mood stabilizer regimen. Some patients, perhaps especially those with comorbid ADD, will in fact have a mood stabilizing effect from stimulants; there are cases in the literature of acute mania responding to stimulants extremely rapidly (see. e.g., Bschor et al). More often, a bipolar II patient with prominent depression will benefit from the addition of a stimulant with diminished anergy; of course, monitoring for a destabilizing effect is necessary, and mood charting here will be useful. Careful and close follow-up of response to stimulants is clearly warranted, but they should not be absolutely shunned, either in depressed or manic phases.

http://home.comcast.net/~pmbrig/BP_pharm.html#stimulants

i found the link above at this link:

http://www.psycom.net/depression.central.drugs.html


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:PsychoSage thread:323789
URL: http://www.dr-bob.org/babble/20040313/msgs/324296.html